Mom doesn't recognize a picture of my older sister and brother,she thinks its her and my uncle. Could it be the Cymbalta? - AgingCare.com

Mom doesn't recognize a picture of my older sister and brother,she thinks its her and my uncle. Could it be the Cymbalta?

Follow
Share

In the past it has been an infection, or a medication problem when anything like this has happened. Lorazepam. It almost did her in. They did a urine test on Thurs. no infection. She is argumentative. And, so sure she is right about things that she is obviously wrong about. She does everything but calls me a liar. I realize there is nothing I can do but let it go. I can no longer trust what she tells me. I have no idea if she knows what she is talking about? What can I possibly say to someone who can not recognize a picture of themselves or someone else? She has not been diagnosed with Alzheimer's or anything of the kind.
My oldest son has mental problems. Sometimes he is so nasty I feel like I can hardly stand to face the day? Between the two of them, and a very demanding
spouse OMG... I sometimes want to just stay in bed, run away or something!
thanks for listening.

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
I'd be looking hard a the drug first since people can have non-typical reactions. Dehydration/e/electrolyte imbalance can cause "loopiness", & with warm weather arriving it can sneak up on elders. There are some vitamin deficiencies that can cause odd symptoms (though it sounds like this was awfully sudden), kidney failure & maybe a small stroke could do wierd things too. At least call the doc... Abrupt behavior changes are cause for concern.
Helpful Answer (1)
Report

I know my burden is not as heavy as others. I read on the site all the time about how many of you have to take your parents to the bathroom by your self. I did that for about a year until she couldn't stand at all. My heart goes out to so many. I just needed to vent today I guess. Thank you for listening.
I will and do talk to Moms Doc.
Helpful Answer (2)
Report

Drug side effects are always possible. Discuss this with her doctor.

What you describe would be common in certain types of dementia. The picture incident may indicate that she thinks she is the age of the people in the picture right now -- that she has "lost" the present and is in the past, at least for the period of time you were there.

I am very sorry for your heavy burden right now.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Related
Articles
Related
Questions